MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE

MEDACTA INTERNATIONAL SA PATELLA RESURFACING SET; SURGICAL INSTRUMENT FOR KNEE
Catalog Number 11.00005
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 03/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 01 april 2019: patella resurfacing set ref (b)(4), lot 178222: (b)(4) items manufactured and released on 10-jul-2018.Expiration date: 2023-06-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold with another similar reported event (complaint (b)(4)).Considering the base insert for patella clamp ref (b)(4), lot mat25761, this is the 3rd case of breakage of this specific part (spikes) as the other cases are: complaint (b)(4).Visual inspection performed by r&d (b)(4): the visual inspection confirmed what reported into the complaint form; the locking lever and one pin of the base for patella clamp are broken.In addition we discovered a second pin a little damaged.The locking lever could have been a little damaged during the first closing/opening test before the packaging; in this case, a little crack may not have been detected by the operator.Concerning the damaged pins it can occur mainly in case of improper use, such as trying to remove to remove the patella clamp before to have completely disengaged the base from the bone.
 
Event or Problem Description
After the cementation, the surgeon removed the patella clamp and discovered 1 out of 4 spikes of the base insert for the patella clamp broken.The surgeon was able to retrieve the broken pin from the body of the patient.We do not report this event to pmda.

Brand Name
PATELLA RESURFACING SET
Common Device Name
SURGICAL INSTRUMENT FOR KNEE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8478385
Report Number3005180920-2019-00222
Device Sequence Number1432167
Product Code LXH
UDI-Device Identifier07630030877384
UDI-Public07630030877384
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2023
Device Catalogue Number11.00005
Device Lot Number178222
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2019
Initial Report FDA Received Date04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;